Format

Send to:

Choose Destination
See comment in PubMed Commons below
Pediatr Neurol. 2013 Apr;48(4):308-10. doi: 10.1016/j.pediatrneurol.2012.12.039.

Lacosamide-induced valproic acid toxicity.

Author information

  • 1Department of Neurology, Section of Pediatric Neurology, Wake Forest University Baptist Medical Center, Winston-Salem, North Carolina, USA. gljones2@cmh.edu

Abstract

Valproic acid is commonly used in the treatment of both focal and generalized epilepsies and is often well tolerated. There are many reported cases of hyperammonemic encephalopathy and other well-known side effects reported during use of valproic acid either alone or in combination with other antiepileptics. This case report demonstrates valproic acid toxicity in the presence of lacosamide, which has not previously been reported. Full recovery occurred after withdrawal of both valproic acid and lacosamide.

Copyright © 2013 Elsevier Inc. All rights reserved.

PMID:
23498565
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk